A Life Saved: One Poison Neutralizes Another

Patil, Navin and Avinash, A and Rao, Karthik N and Hande, Manjunatha H and Rao, Raghavendra and Talha, Ahmed (2016) A Life Saved: One Poison Neutralizes Another. Research Journal of Pharmaceutical, Biological and Chemical, 7 (2). pp. 1962-1963. ISSN 0975-8585

[img] PDF
334 http___rms.manipal.edu_PublicationEntry_DisplayPdf.aspx_val=__172.16.19.67_rmspdf_00000334_JA_08-03-16-11-43-43.pdf - Published Version
Restricted to Registered users only

Download (563kB) | Request a copy

Abstract

Suicide by poisoning is quite common, particularly in the young female population. If the person was being prescribed medicines for any reason, then he/she attempts suicide by taking an overdose of these medicines. If not, they procure sedative-hypnotics (most commonly). Here, we present a case of attempted suicidal ingestion of diclofenac, omeprazole and paracetamol. The patient did not have any symptoms despite intake of significantly high doses. We feel that the gastric irritability (and hence the symptoms) that is commonly seen with overdose of NSAIDs was probably nullified because the patient had also consumed significantly high dose of omeprazole, thus making it an interesting case snippet.

Item Type: Article
Uncontrolled Keywords: Suicide; Diclofenac; Omeprazole; Paracetamol
Subjects: Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 11 Mar 2016 11:17
Last Modified: 11 Mar 2016 11:17
URI: http://eprints.manipal.edu/id/eprint/145538

Actions (login required)

View Item View Item